Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 180, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 29, 2017, 6:10 AM CDT for Carroll County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2017, 6:10 AM CDT (11:10 UTC)
- Expired
- Apr 29, 2017, 6:45 AM CDT
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Carroll County, AR
The radar
The Springfield radar (KSGF), 94 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 10:01 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
654
WUUS54 KTSA 291110
SVRTSA
ARC015-291145-
/O.NEW.KTSA.SV.W.0180.170429T1110Z-170429T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
610 AM CDT SAT APR 29 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Carroll County in northwestern Arkansas...
* Until 645 AM CDT
* At 610 AM CDT, a severe thunderstorm was located near Urbanette,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Berryville... Green Forest...
Urbanette... Blue Eye...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3629 9345 3637 9363 3650 9358 3650 9330
3642 9330
TIME...MOT...LOC 1110Z 209DEG 38KT 3640 9349
HAIL...1.25IN
WIND...60MPH
$$2 follow-up statements
414
WWUS54 KTSA 291124
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
624 AM CDT SAT APR 29 2017
ARC015-291145-
/O.CON.KTSA.SV.W.0180.000000T0000Z-170429T1145Z/
Carroll AR-
624 AM CDT SAT APR 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR NORTHEASTERN CARROLL COUNTY...
At 624 AM CDT, a severe thunderstorm was located near Urbanette,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Berryville... Green Forest...
Urbanette... Blue Eye...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3629 9345 3637 9363 3650 9358 3650 9330
3642 9330
TIME...MOT...LOC 1124Z 223DEG 38KT 3644 9351
HAIL...1.25IN
WIND...60MPH
$$479
WWUS54 KTSA 291141
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
641 AM CDT SAT APR 29 2017
ARC015-291151-
/O.EXP.KTSA.SV.W.0180.000000T0000Z-170429T1145Z/
Carroll AR-
641 AM CDT SAT APR 29 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARROLL COUNTY
WILL EXPIRE AT 645 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore the warning will be
allowed to expire. However heavy rain is still possible with this
thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.
LAT...LON 3629 9345 3637 9363 3650 9358 3650 9330
3642 9330
TIME...MOT...LOC 1141Z 270DEG 38KT 3659 9341
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:24 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 29, 3:24 AM CDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
324 AM CDT Sat Apr 29 2017
.DISCUSSION...
Impressive setup taking shape for significant rainfall event
across much of eastern OK and western AR. Bottom line is that high
risk of heavy rainfall and flash flooding will exist through
tonight as has been advertised. Widespread 4-6 inch rainfall
amounts likely with local totals around 10 inches definitely
possible before all is said and done.
Early AM sfc analysis showed an increasingly well-defined warm
front from just north of KFSM and extending back into southwest
OK near KLAW. Front zone has sharpened as low level flow to the
south responds to approaching upper system and widespread precip
to the north reinforces the cooling to the north. Boundary not
expected to move significantly during the day and will remain the
focus for the more significant flooding and severe weather
potential. Very impressive moisture transport continues to ride
into frontal zone with widespread showers and thunderstorms
continuing to move over same general area. Airmass south of the
front remains quite moist and unstable with sfc CAPE near 4000j/kg
and while most storms should remain elevated to the north of the
front, with very large hail and some threat of damaging winds, any
storm that can become rooted in the boundary layer and ingest
this air will pose a threat of tornadoes.
Slow movement of upper system will allow continued northward
moisture transport and strong synoptic forcing through this
evening, before front finally moves east of the area by Sunday.
Windy and cool conditions will prevail Sunday with a few showers
remaining possible in northern areas.
A faster moving shortwave in northwest flow will bring another
shot of widespread showers and thunderstorms Tuesday night and
Wednesday. Storms should mainly be elevated north of sfc
boundary, and fast movement of system will keep rainfall amounts
much more reasonable. Long stretch of dry weather should follow
beyond that.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 64 49 56 42 / 100 80 20 10
FSM 80 57 65 45 / 100 90 30 10
MLC 79 50 61 44 / 100 80 20 0
BVO 59 49 53 41 / 100 80 30 10
FYV 74 55 58 43 / 100 90 30 10
BYV 74 59 62 42 / 100 90 40 10
MKO 72 51 58 43 / 100 80 20 10
MIO 68 52 57 42 / 100 80 30 20
F10 68 49 59 43 / 100 80 20 10
HHW 80 54 64 46 / 100 90 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Sunday morning for OKZ049-053-057-058-
060>076.
AR...Flash Flood Watch through Sunday morning for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...30
LONG TERM....14Hazardous weather outlook, Apr 29, 5:43 AM CDT, 27 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 543 AM CDT Sat Apr 29 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 543 AM CDT Sat Apr 29 2017 ...SIGNIFICANT FLOOD AND SEVERE RISK THRU THE WEEKEND... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...East Central and Southeast Oklahoma and West Central Arkansas. ONSET...This afternoon. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...East Central and Southeast Oklahoma and West Central Oklahoma. FLASH FLOOD. RISK...Significant. AREA...Along and southeast of I-44. ONSET...This morning. HEAVY RAIN. RISK...Significant. AREA...Along and southeast of I-44. ONSET...This morning. AREA AT GREATEST RISK...Between I-44 and I-40. DISCUSSION... Multiple rounds of strong to severe storms are expected across eastern Oklahoma and northwest Arkansas today and tonight. Large hail to baseball size and damaging wind gusts to 70 mph are the main threats. A limited tornado threat exists later today into the evening down closer to the warm front across east central and southeast Oklahoma as well as west central Arkansas. What may be of more significance is the increasing and potentially life- threatening flood threat as these multiple rounds of storms track over the same areas. Storms this morning across northeast Oklahoma and northwest Arkansas will pose a severe wind and hail risk. Storms may actually persist off and on thru the day across this region, with an increasing flash flood risk with time. Additional storm development is expected this afternoon across east central and southeast Oklahoma closer to the front with the activity expected to move into west central Arkansas by early evening. This activity will have the potential to produce the greatest severe threat, with very large hail, damaging winds and isolated tornadoes possible. A flash flood threat will also increase with time over this area. The severe threat will decrease tonight as the storms exit the region to the east. However, the flood threat will likely linger through the weekend. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...Thunderstorm Potential...High Wind Potential. MONDAY...High Wind Potential. TUESDAY and WEDNESDAY...Thunderstorm Potential. THURSDAY and FRIDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorms will be exiting the region to the east Sunday morning. Winds will increase as an area of low pressure intensifies to our north and will become gusty at times. Another storm system diving into the region from the northwest will bring thunderstorm potential late Tuesday into Wednesday. weather.gov/tulsa Contains additional information. Lacy
In the hours before
Special weather statement, Apr 29, 3:39 AM CDT, 2 hours 31 minutes before
Special Weather Statement National Weather Service Tulsa OK 339 AM CDT SAT APR 29 2017 OKZ054-290915- Osage OK- 339 AM CDT SAT APR 29 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL 415 AM CDT... At 339 AM CDT, a strong thunderstorm was located 6 miles northwest of Bigheart, moving northeast at 45 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Elgin... Bigheart... Wah Sha She State Park... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3700 9601 3672 9629 3684 9649 3700 9644 TIME...MOT...LOC 0839Z 219DEG 40KT 3690 9633 69
Local storm report, Apr 29, 4:49 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
449 AM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM TSTM WND GST 2 W SKIATOOK 36.37N 96.04W
04/29/2017 E60 MPH OSAGE OK NWS EMPLOYEE
60 MPH WINDS AND NICKEL TO QUARTER SIZE HAIL.
&&
RJSSpecial weather statement, Apr 29, 5:17 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
517 AM CDT SAT APR 29 2017
OKZ054-059-291045-
Osage OK-Pawnee OK-
517 AM CDT SAT APR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND CENTRAL PAWNEE
COUNTIES UNTIL 545 AM CDT...
At 516 AM CDT, strong thunderstorms were located along a line
extending from 7 miles southwest of Burbank to 4 miles northwest of
Quay. Movement was northeast at 45 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Pawnee... Fairfax...
Shidler... Ralston...
Burbank... Blackburn...
Maramec... Skedee...
Grainola... Foraker...
Eastern Kaw Lake... Webb City...
Apperson...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 700 AM CDT for
northeastern Oklahoma.
LAT...LON 3700 9654 3646 9644 3616 9672 3616 9680
3666 9690 3675 9685 3674 9683 3677 9682
3677 9679 3678 9679 3678 9675 3689 9675
3700 9668
TIME...MOT...LOC 1016Z 211DEG 39KT 3664 9685 3620 9677Local storm report, Apr 29, 5:44 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
544 AM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM TSTM WND GST TALALA 36.53N 95.70W
04/29/2017 M77 MPH ROGERS OK MESONET
&&
RJSLocal storm report, Apr 29, 5:45 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
545 AM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM TSTM WND DMG TALALA 36.53N 95.70W
04/29/2017 ROGERS OK LAW ENFORCEMENT
ROOF BLOWN OFF HOUSE.
&&
RJSLocal storm report, Apr 29, 5:57 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
557 AM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM TSTM WND GST 4 N PRYOR 36.37N 95.32W
04/29/2017 E65 MPH MAYES OK EMERGENCY MNGR
&&
RJSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:37 PM CDT | Special Weather Statement | TSA | Madison | 23 min |
| Apr 28, 9:43 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 47 min |
| Apr 28, 10:17 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 43 min |
| Apr 28, 10:25 PM CDT | Tornado Warning | TSA | Sebastian | 35 min |
| Apr 28, 10:27 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 33 min |
| Apr 28, 10:35 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Madison, Washington | 25 min |
| Apr 28, 10:42 PM CDT | Special Weather Statement | TSA | Crawford | 33 min |
| Apr 28, 10:48 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 27 min |
| Apr 28, 10:53 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 23 min |
| Apr 28, 10:58 PM CDT | Tornado Warning | TSA | Crawford, Sebastian | 31 min |
| Apr 28, 10:59 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 31 min |
| Apr 28, 11:10 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 23 min |
| Apr 28, 11:11 PM CDT | Special Weather Statement | TSA | Carroll | 34 min |
| Apr 28, 11:20 PM CDT | Special Weather Statement | TSA | Washington | 25 min |
| Apr 28, 11:33 PM CDT | Flash Flood Warning | TSA | Benton, Carroll, Madison, Washington | 6 hr |
| Apr 28, 11:33 PM CDT | Special Weather Statement | TSA | Benton | 27 min |
| Apr 28, 11:34 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 26 min |
| Apr 28, 11:48 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 27 min |
| Apr 29, 12:06 AM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 39 min |
| Apr 29, 12:16 AM CDT | Special Weather Statement | TSA | Benton | 29 min |
| Apr 29, 12:22 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 38 min |
| Apr 29, 12:41 AM CDT | Special Weather Statement | TSA | Carroll | 34 min |
| Apr 29, 1:02 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Washington | 43 min |
| Apr 29, 1:26 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 34 min |
| Apr 29, 1:45 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 15 min |
| Apr 29, 1:49 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Washington | 41 min |
| Apr 29, 2:01 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 29 min |
| Apr 29, 2:22 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 38 min |
| Apr 29, 2:27 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 33 min |
| Apr 29, 2:57 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Washington | 33 min |
| Apr 29, 5:21 AM CDT | Areal Flood Warning | TSA | Benton, Carroll, Madison, Washington | 6 hr |
| Apr 29, 8:38 AM CDT | Flash Flood Warning | TSA | Benton, Washington | 10 hr |
| Apr 29, 12:36 PM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Madison, Sebastian, Washington | 6 hr |
| Apr 29, 1:01 PM CDT | Special Weather Statement | TSA | Washington | 29 min |
| Apr 29, 1:07 PM CDT | Flash Flood Warning | TSA | Benton, Carroll, Madison, Washington | 6 hr |
| Apr 29, 1:20 PM CDT | Special Weather Statement | TSA | Sebastian | 25 min |
| Apr 29, 1:47 PM CDT | Flash Flood Warning | TSA | Carroll, Franklin, Madison | 6 hr |
| Apr 29, 1:57 PM CDT | Special Weather Statement | TSA | Franklin | 33 min |
| Apr 29, 3:19 PM CDT | Special Weather Statement | TSA | Madison | 26 min |
| Apr 29, 4:43 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 32 min |
| Apr 29, 4:58 PM CDT | Tornado Warning | TSA | Crawford, Washington | 14 min |
| Apr 29, 5:16 PM CDT | Special Weather Statement | TSA | Washington | 44 min |
| Apr 29, 5:26 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 34 min |
| Apr 29, 5:48 PM CDT | Special Weather Statement | TSA | Benton | 27 min |
| Apr 29, 5:52 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 23 min |
| Apr 29, 6:19 PM CDT | Flash Flood Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Sebastian and 1 more | 10 hr |
| Apr 29, 6:23 PM CDT | Special Weather Statement | TSA | Benton | 52 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.